Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 5, 2021, 2:45 PM EDT for Okeechobee County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:45 PM EDT (18:45 UTC)
- Expired
- Jul 5, 2021, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WWUS82 KMLB 051845
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT Mon Jul 5 2021
FLZ058-051915-
Okeechobee FL-
245 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2739 8103 2760 8106 2763 8081 2757 8078
2756 8078 2756 8077 2754 8075 2742 8070
TIME...MOT...LOC 1844Z 128DEG 11KT 2750 8085
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:11 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 5, 10:11 AM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1011 AM EDT Mon Jul 5 2021 .UPDATE... A fairly broad deck of low to mid level clouds across much of north Florida extending southward into Osceola county this morning. Light showers early this morning across Volusia county has moved offshore. Scattered showers with embedded lightning storms are currently streaming across the Atlantic from the south. Light and variable wind this morning will gradually shift east to southeast by mid to late morning, bringing in much higher moisture from the Caribbean and the outer periphery of Tropical Storm Elsa. Forecast is on track, with only a few minor adjustments to morning precipitation. Scattered to numerous showers and lightning storms, developing initially across southern counties (Martin, St Lucie, Okeechobee) later this morning and expanding northward across the entire forecast area by the afternoon. Coverage will steadily increase through the day, starting from the south and spreading northward. Highest rain chances (above 70 percent) for today will be across the Treasure Coast and Lake Okeechobee towards southern Brevard and Osceola counties, and 40-50 percent over Volusia county. Shower and storms will linger into the overnight hours. Afternoon high temperatures will reach in the upper 80s at the coast to lower 90s inland, with lows in the mid to upper 70s overnight. Tue-Wed... (Previous Discussion) TS Elsa will be off of the southwest FL coast early Tue morning and is forecast to remain on a northerly track during the day and may be located off of the Tampa coast near 8PM/00Z Tue evening. It continues on a north to north- northeast track Tue night, then more NERLY during the day across north FL on Wed and over South Carolina Wed night. PWAT values will remain well in excess of 2 inches during this period. Conditions should deteriorate from north to south on Tue, and from the morning into the afternoon, as rainbands from the outer periphery of Elsa advance northward across east central FL. Gusty squalls will include brief wind gusts of 40- 55 mph, torrential downpours, and the potential for a few tornadoes. Minor, nuisance flooding will be possible, especially across areas that have seen ample rainfall lately or where rainbands "train" over the same areas. This trend continues Tue night with PoPs generally 50-70pct Tue-Tue night. Winds will be breezy-windy/gusty Tue-Tue night across the area. High temperatures should still realize in the 80s both days with overnight lows in the L-M70s with conditions very humid. && .AVIATION... VFR conditions outside of convection through the TAF period. Brief periods of MVFR/IFR conditions in convection. Light and variable winds this morning will become easterly and then southeasterly for KMLB southward. Rain and lightning storm coverage will increase through the day today, starting across the south and expanding northward. VCSH/VCTS across all terminals by this afternoon, with VCSH across the south starting at 15Z. Have maintained TEMPO groups at all sites, which will likely need expansion beyond 00Z due to lingering activity anticipated thru midnight, especially south of KMCO. Outer rainbands from Tropical Storm Elsa expected to arrive later today and tonight, with gusty winds and MVFR/IFR conditions. && .MARINE... Scattered showers with embedded lightning storms streaming across the Atlantic this morning. Rain and lightning storm coverage is expected to increase through the day, starting across the south and expanding northward. A deck of low to mid level clouds across the north, mainly from Cape Canaveral northward, with scattered low to mid level clouds across the south. Current buoy 41009 observations show seas are 2 ft with light winds. Winds will shift east to southeast by late morning, steadily increasing to 10-15 knots by the afternoon. Seas will generally be 2-3 ft. Tue-Fri...(Previous Discussion) TS Elsa, just off of the SW FL coast early in the period, is forecast track northward over the far eastern Gulf during the day on Tue, across north-central/north FL Tue night and Wed, then further north/northeast away from the area Wed night. SE/SSE winds Tue-Tue night, southerly Wed-Wed night and a bit of wavering SSW-SSE thru much of the remainder of the extended. Strongest wind speeds (15-22kt) with frequent higher gusts anticipated Tue afternoon into Wed before a gradual relaxing late Wed overnight into Fri as low- level ridging slowly builds back into the area with a weaker pressure gradient. We could see locally stronger winds over a portion of the Volusia near shore waters with closest approach of the tropical cyclone late overnight Tue into early Wed. Fast-moving rainbands will develop over the local coastal waters during the day on Tue and continue Tue night and into at least early Wed. Threats from squalls include torrential downpours, gusty winds of 35-50kts, and waterspouts. Initial 2-3 ft seas will build in upwards of 4-5 ft as winds increase and in association with closest approach of Elsa. Winds/seas will be locally higher invof fast- moving squalls. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 74 87 74 / 50 60 70 60 MCO 91 73 87 74 / 70 60 70 60 MLB 87 75 87 77 / 70 70 70 60 VRB 87 76 88 75 / 70 70 70 50 LEE 90 73 87 74 / 60 60 70 60 SFB 90 73 88 75 / 60 60 70 60 ORL 90 74 88 75 / 70 60 70 60 FPR 88 75 88 75 / 80 70 70 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Tropical Storm Watch for Northern Lake-Southern Lake. AM...None. && Watson/Combs/Rodriguez/Haley
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 512 AM EDT Mon Jul 5 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 512 AM EDT Mon Jul 5 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture ahead of approaching Tropical Storm Elsa will lead to scattered to numerous showers and lightning storms today. Shifting winds will lead to storm motion towards the north and northeast around 20 mph. Highest coverage is expected across the Treasure Coast towards Lake Okeechobee and north into Brevard and Osceola counties, although storms are anticipated area wide by the afternoon. Gusty winds up to 50 mph, lightning strikes and heavy downpours are expected. .FLOOD IMPACT... Higher coverage of showers and storms again this afternoon will lead to heavy downpours that could produce minor flooding across urban and low lying areas. Rainfall totals of 1 to 3 inches are possible in strongest activity today and this evening. .RIP CURRENT IMPACT... A moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Strong thunderstorms today and this evening will be capable of producing gusty winds of 35 knots or greater across the Atlantic and intracoastal waters as well as inland lakes. Activity is expected areawide, with a focus for areas south of Orlando and Cape Canaveral. Storm motion will be towards the north. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Tropical Storm Elsa is expected to impact east central Florida beginning early Tuesday. For detailed information related to threats and impacts, please refer to the Hurricane Local Statement from NWS Melbourne. Later this week after the exit of Elsa to the northeast, scattered to numerous showers and lightning storms will return during the afternoon hours, along with at least a moderate risk of dangerous rip currents at the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
In the hours before
Special weather statement, Jul 5, 2:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT Mon Jul 5 2021
FLZ058-051915-
Okeechobee FL-
245 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2739 8103 2760 8106 2763 8081 2757 8078
2756 8078 2756 8077 2754 8075 2742 8070
TIME...MOT...LOC 1844Z 128DEG 11KT 2750 8085
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:50 AM EDT | Tropical Storm Watch | MLB | Lake | 54 hr |
| Jul 5, 3:03 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
| Jul 5, 3:31 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jul 5, 3:49 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Jul 5, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Jul 5, 5:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Jul 5, 5:21 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Jul 5, 5:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Jul 5, 6:09 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 66 min |
| Jul 5, 6:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 5, 6:56 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 64 min |
| Jul 5, 7:24 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.